MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND
Model Number B-2220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Nausea (1970); Vomiting (2144); Regurgitation (2259); Weight Changes (2607)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda on 05/04/2018.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Nausea and vomiting may occur, particularly in the first few days after surgery and when the patient eats more than recommended.Nausea and vomiting may also be symptoms of stoma obstruction or a band/ stomach slippage.Frequent, severe vomiting can result in pouch dilatation, stomach slippage or esophageal dilatation.Deflation of the band is immediately indicated in all of these situations.Deflation of the band may alleviate excessively rapid weight loss and nausea and vomiting.Reoperation to reposition or remove the device may be required.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system experienced "chronic issues of dysphagia, reflux and weight gain.Patient also had gastroesophageal reflux disease (gerd), vomiting, and constant nausea.Patient wanted to have sleeve." device was removed.
 
Additional Manufacturer Narrative
Taper ii.Medwatch sent to fda on 06/06/2018.Additional information: date of report, concomitant medical products, if follow-up, what type, device evaluated by mfr.Device summary evaluation: a visual examination was performed on the returned, lap-band with access port i, taper type ii, and an additional piece of band tubing.Needle marks were noted on the port septum.Scratches were noted on the port holes.White particles were noted on the port tubing near the taper tubing junction.Port tubing was noted to be separate from the port.The port stainless steel connector was visible at the port tubing junction.A partial separation was noted on the band buckle.Transparent particulate matter was noted on the outer surface of the band shell near the band belt.An air leak test was performed, and no leakage was noted.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum.No blockage was noted when colored di water was passed through the separate port tubing.The additional piece of band tubing was also tested, and no blockage was noted.Non-penetrating nicks/marks were noted on the outer surface of the stainless steel connector attached to the port.Needle marks were noted on the port septum.Non-penetrating nicks/marks were noted on the port housing, the port base, and the port holes.An unidentified opening was noted on the end of the port tubing approximately 3.4 inches from the ss connector.Non-penetrating nicks/marks were noted on the port tubing near the taper tubing junction.White and black particles were noted on the outer surface of the port tubing at the taper tubing junction.A non-penetrating nick/mark was noted on the band belt near the shell belt junction.The end of the band tubing, separated approximately 2.2 inches past the ss connector, was noted to have striated edges, consistent with a surgical end cut to remove the device.One end of the additional piece of band tubing, approximately 11.1 inches in length, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.The opposite end of the additional piece of band tubing, approximately 11.1 inches in length, was noted to have an unidentified opening.The end of the band tubing, separated approximately 1.95 inches past the collar, was noted to have an unidentified opening.Both ends of the partial separation on the band buckle, approximately 0.45 inches in length, were noted to have an unidentified opening.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7487364
Report Number3006722112-2018-00122
Device Sequence Number13998954
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/20/2006
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number621804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight120